Help for lightheadedness?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dixibella
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 7/10/2009 8:26 AM (GMT -7)   
Does anyone have any tips for making that loopy lightheaded feeling go away? I feel like I'm going to fall over and I'm sure its mostly anxiety driven because work has been hectic yesterday and today with some big projects. I'm not dehydrated, I tried wearing my glasses and thats not helping, when I'm moving around I'm alright (it gets slightly better) but just sitting here at my desk I want to put my head down I feel so dizzy.

raze
Regular Member


Date Joined Jul 2009
Total Posts : 64
   Posted 7/10/2009 10:47 AM (GMT -7)   
I would suggest that you eat more. "Light-headedness" can be the result of low blood sugar. You might have insufficient vitamins in your diet. I complained that I was light-headed a lot to my doctor and he had me get my blood examined. Well, it turns out that I simply wasn't eating enough due to my blood results. I didn't have enough nutrients.
"Getting an idea should be like sitting down on a pin; it should make you jump up and do something."  -E. L. Simpson
 
General Anxiety Disorder (GAD) with Agoraphobia
Zoloft (100 mgs) daily
Trazadone (50 mgs) nightly
Xanax (1.25 mgs) as needed at night
 
Raze
        the
Dark
                                        Wolf                              


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 7/10/2009 10:39 PM (GMT -7)   
Benadryl works for me but make sure you can take it with whatever meds you're currently taking. You probably don't even need the full 4 teaspoons. Try 2. That way you won't be sleepy from the medicine.

Lightheadedness is one of the worst symptoms. It can really keep you from doing things and it's frightening. You could have the doc check your ears. You may have an infection going on. Good luck and let us know how you're feeling.
Generalized Anxiety Disorder
 
60 mg. Prozac, Ativan as needed.
 
"Education is not the filling of a pail, but the lighting of a fire."


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/11/2009 8:55 AM (GMT -7)   

Dixi,

Wondering if you are lightheaded or dizzy?

Lightheadedness is a feeling that you are about to faint or "pass out." Although you may feel dizzy, you do not feel as though you or your surroundings are moving. Lightheadedness often goes away or improves when you lie down. If lightheadedness gets worse, it can lead to a feeling of almost fainting or a fainting spell. You may sometimes feel nauseated or vomit when you are lightheaded.

Vertigo (feeling dizzy) is a feeling that you or your surroundings are moving when there is no actual movement. You may feel as though you are spinning, whirling, falling, or tilting. When you have severe vertigo, you may feel very nauseated or vomit. You may have trouble walking or standing, and you may lose your balance and fall.

Lightheadedness has many causes, including:

  • Allergies.
  • Illnesses such as the flu or colds. Home treatment of your flu and cold symptoms usually will relieve lightheadedness.
  • Vomiting, diarrhea, fevers, and other illnesses that cause dehydration.
  • Very deep or rapid breathing (hyperventilation).
  • Anxiety and stress.
  • The use of tobacco, alcohol, or illegal drugs.
  • Other more serious health conditions

Many prescription and nonprescription medicines can cause lightheadedness or vertigo.

Common causes of vertigo/ dizziness include:

For myself it is usually a medication that has dropped my BP and I feel dizzy when I stand up.  If I have mod. dizziness I use Antivert OTC .

Another cause of both sx is Alcohol and medicine interactions.

If your problem continues, please do see you physician. I hope this is not to much info.  :-)

Gentle Hugs

Kitt


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/11/2009 12:23 PM (GMT -7)   

Hey there,

Check with your pharmacist for an interactions between Antivert and Lexapro.  I have used Antivert short term with my AD.

Thanks

Kitt


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/12/2009 7:26 AM (GMT -7)   
Well I for one do not recommend the Benedry. I think even the 2 tsp would knock you out too and make your dizziness worse. Just my humble opionion there. Also, I beleive the Lunesta is more than likely causing alot of your next day loopiness. Maybe try taking a smaller dose, i.e. half a tab????
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 7/12/2009 11:18 AM (GMT -7)   
I only mentioned the Benadryl because it works for my lightheadedness. The kind where I can't stand or walk. If you're going to try the Benadryl, take it at home first to see how much of a dose you'll need without feeling too sleepy. Good luck!
Generalized Anxiety Disorder
 
60 mg. Prozac, Ativan as needed.
 
"Education is not the filling of a pail, but the lighting of a fire."


dixibella
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 7/12/2009 12:52 PM (GMT -7)   
Thanks everyone, and thank you doubly Kitt! That is great information! I think I am going to get checked out for allergies as I am still having some sinus issues after my 2nd bout of antibiotics is complete. I don't have trouble standing up but I do "feel" like I'm going to fall over so I don't really know what category that falls in. I had BPPV prevously and it may have started with this. But perhaps allergies are to blame, I just am tired of feeling this way.
Strangely enough I went on a trail ride last night and I had no dizziness while riding. But it doesn't seem to bother me as much when I'm outdoors. Or perhaps I'm just really focused on my riding as none of my body issues seem to bother me while I"m up there. I was nauseous before and after riding last night but made the whole ride without feeling bad at all. So strange!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:14 PM (GMT -7)
There are a total of 2,733,370 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
236 Guest(s), 9 Registered Member(s) are currently online.  Details
Ridgeruner, Mews2much, bluelyme, ROXY68, Hungrydude, Scaredy Cat, roisin86, John's Mom, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer